After reading this entire thread, this is what I have. Burning pain that started under my left armpit and radiates along the T5 nerve front to back in a line. Only on left side for first - 10 years. Then, out of the blue I get hit with the same burning pain along the nerve that runs from my belly button to my back on the right side over the last 6 years! So, I was seen by every Dr. under the sun and have tried about everything to get relief. I was long ago diagnosed with riduclopathy of the nerve routes from spinal compression. I have had trigger point injections, epidurals, and been on Gabepentin (Neurontin) for around 13 years. I also take Cymbalta and the combination of the two does help a lot, but doesn't alleviate the pain. The pain is absolutely made worse after eating hot bannana peppers or jalepenas and it also hurts worse (burns/aches) when I take too much Tylenol or Advil. I believe it may have first arisen after taking Cipro for a sinus infection. Any see any correlations with the foods and/or Cipro that might give us a clue why the pain is arising in the first place? I also had a 3 cm Bosniak IIF cyst (benign) removed from my kidney and it made no difference in my pain.
I feel like very greasy or fatty fried food can make my pain feel much much worse. Sometimes I feel like even some juice can make it feel worse. VERY INTERESTING to note is that I was also on CIPRO for a week and this is when I first started to notice the pain...wow you flashed my memory back to that.
All these symptoms seem carbon copies of my own the last few years. I've had MRI's CT's and Ultrasounds with nothing significant to resolve the pain in my right flank and under my shoulder blade. Add I also have Parkinsons. My Neurologist seems to think it's all muscular.
Have had the same problem after gall bladder surgery and nissen fundiliplication surgery for GERD. They thought maybe I had a gall stone stuck in bile duct and did ERCP well that caused bad case of pancreatitis, several days in ICU. After losing weight and working out my body began to have muscle spasms and lots of other problems and eventually my neurologist found my SFN. Still does not know what has caused mine. I'm 44 and not diabetic, it keeps getting worse. Started in 2011.
If any of you have taken cipro (ciprofloaxin), levaquin - any of the fluoroquinolones - they can cause issues that mimic other diseases. I would suggest you research this and see if it could apply to you.